Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 29, 2012, 2:38 PM EST for 10 counties in Kentucky. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 2:38 PM EST (19:38 UTC)
- Expired
- Feb 29, 2012, 3:15 PM EST
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Knott County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 2:42 PM EST | TSTM WND DMG | 2 S Jackson, KY | ROOF PARTIALLY BLOWN OFF HOME. PORCH DAMAGED. OCCURRED ON ROBINSON BRANCH ROAD. |
| Feb 29, 2:48 PM EST | TSTM WND DMG | Camp Lewis, KY | LARGE LIMBS WERE BLOWN DOWN. TIME OF EVENT IS ESTIMATED FROM RADAR. |
| Feb 29, 3:00 PM EST | TSTM WND DMG | Waldo, KY | TREE BLOWN OVER ONTO A BRIDGE ON HIGHWAY 1502 JUST SOUTH OF WALDO. SOME DAMAGE OCCURRED TO BRIDGE. TIME BASED ON RADAR. |
| Feb 29, 3:03 PM EST | TSTM WND DMG | 4 Wsw Prestonsburg, KY | LARGE LIMBS WERE BLOWN DOWN. TIME OF EVENT IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 12:31 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 791 m²/s²
- 0-3 km storm-relative helicity
- 857 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
790
WUUS53 KJKL 291938
SVRJKL
KYC025-071-115-119-153-159-175-189-193-237-292015-
/O.NEW.KJKL.SV.W.0017.120229T1938Z-120229T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
238 PM EST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
WESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
NORTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
EXTREME WEST CENTRAL MARTIN COUNTY IN NORTHEAST KENTUCKY...
SOUTH CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
EXTREME NORTH CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 315 PM EST
* AT 233 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BETHANNA TO ELKATAWA TO COWCREEK...AND MOVING EAST
AT 60 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...PAINTSVILLE...PRESTONSBURG...CANOE...TALBERT...
COON...EMMA...FRITZ...PERLIE...STEVENSON...PORTSMOUTH...CYRUS...
SMITH BRANCH...ROUSSEAU...HOWARD CREEK...HENDRICKS...HADDIX...
LEATHA...STRINGTOWN AND WHEELERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3784 8264 3754 8270 3739 8281 3738 8368
3758 8343 3783 8318
TIME...MOT...LOC 1938Z 269DEG 54KT 3778 8310 3755 8332
3744 8348
WIND...HAIL 70MPH 0.75IN
$$
RAY2 follow-up statements
471
WWUS53 KJKL 292010
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
310 PM EST WED FEB 29 2012
KYC175-189-237-292019-
/O.CAN.KJKL.SV.W.0017.000000T0000Z-120229T2015Z/
MORGAN KY-OWSLEY KY-WOLFE KY-
310 PM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOLFE...EAST
CENTRAL OWSLEY AND SOUTH CENTRAL MORGAN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3784 8264 3754 8270 3739 8281 3739 8344
3759 8326 3783 8296
TIME...MOT...LOC 2009Z 269DEG 54KT 3778 8251 3755 8273
3744 8290
$$
KYC025-071-115-119-153-159-193-292015-
/O.CON.KJKL.SV.W.0017.000000T0000Z-120229T2015Z/
JOHNSON KY-KNOTT KY-MAGOFFIN KY-MARTIN KY-PERRY KY-BREATHITT KY-
FLOYD KY-
310 PM EST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
FLOYD...EASTERN BREATHITT...EXTREME NORTH CENTRAL PERRY...EXTREME
WEST CENTRAL MARTIN...SOUTHEASTERN MAGOFFIN...NORTHERN KNOTT AND
SOUTHERN JOHNSON COUNTIES UNTIL 315 PM EST...
AT 309 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DAVELLA TO LANGLEY TO BOLYN...
MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
BETTY...HUNTER...ESTILL...GLO...RAVEN...WAYLAND...DRIFT AND MINNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3784 8264 3754 8270 3739 8281 3739 8344
3759 8326 3783 8296
TIME...MOT...LOC 2009Z 269DEG 54KT 3778 8251 3755 8273
3744 8290
WIND...HAIL 60MPH 1.00IN
$$
BECKER578
WWUS53 KJKL 292013
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
313 PM EST WED FEB 29 2012
KYC025-071-115-119-153-159-193-292022-
/O.EXP.KJKL.SV.W.0017.000000T0000Z-120229T2015Z/
JOHNSON KY-KNOTT KY-MAGOFFIN KY-MARTIN KY-PERRY KY-BREATHITT KY-
FLOYD KY-
313 PM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FLOYD...EASTERN
BREATHITT...EXTREME NORTH CENTRAL PERRY...EXTREME WEST CENTRAL
MARTIN...SOUTHEASTERN MAGOFFIN...NORTHERN KNOTT AND SOUTHERN JOHNSON
COUNTIES WILL EXPIRE AT 315 PM EST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM E.S.T.
LAT...LON 3784 8264 3754 8270 3739 8281 3739 8344
3759 8326 3783 8296
TIME...MOT...LOC 2012Z 269DEG 54KT 3776 8245 3754 8267
3743 8285
$$
BECKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 12:50 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 29, 12:50 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1250 PM EST WED FEB 29 2012 .UPDATE... ISSUED AT 1248 PM EST WED FEB 29 2012 LINE OF THUNDERSTORMS WITH A HISTORY OF SEVERE WEATHER RAPIDLY APPROACHING THE CWFA. TORNADO WATCH ISSUED WITH THIS UPDATE. TRAINING STORMS INCREASE THE THREAT FOR HEAVY RAIN AND POSSIBLE FLOODING WITH FLASH FLOOD WATCH ALSO. UPDATE ISSUED AT 1020 AM EST WED FEB 29 2012 LINE OF SHRA/TSRA WITH SOME STRONG STORMS ALREADY IMPACTING OUR NRN COUNTIES. LINE ECHO WAVE PATTERN...LEWP...FORMING IN CNTRL KY WITH NUMEROUS REPORTS OF DAMAGING WINDS. EXPECT THIS PATTERN TO CONTINUE MOVING EAST INTO OUR CWFA. UPDATED FCST TO CLOSER MATCH CURRENT WEATHER AND KNOWN MVMT. UPDATE ISSUED AT 617 AM EST WED FEB 29 2012 UPDATED THE FORECAST TO ADD THE TORNADO WATCH TO THE WESTERN MOST COUNTIES IN THE JACKSON FORECAST AREA. THE STORMS THAT ARE EXPECTED TO PRODUCE THE SEVERE WEATHER ARE JUST ENTERING THE FAR WESTERN PORTION OF KENTUCKY. THIS STORMS ARE MOVING AT 50 MPH...SO THEY WILL GET TO EASTERN KENTUCKY AROUND NOON OR SO. THE THUNDERSTORMS OVER CENTRAL KENTUCKY AND THE BLUEGRASS WILL CONTINUE TO MOVE TO THE EAST AND MOVE ACROSS EASTERN KENTUCKY THIS MORNING. THESE STORMS ARE NOT THE ONES THAT ARE RESPONSIBLE FOR THE TORNADO WATCH...HOWEVER THERE IS STILL A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD BECOME STRONG AND PRODUCE SOME STRONG WINDS. ALSO UPDATED THE TEMPERATURES...DEW POINTS AND WINDS TO REFLECT CURRENT CONDITIONS AND MODEL TRENDS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 315 AM EST WED FEB 29 2012 THE MODELS ARE IN DECENT AGREEMENT THROUGH FRIDAY. AT 3 AM...A WARM FRONT EXTENDED FROM CENTRAL ILLINOIS THROUGH THE BLUEGRASS COUNTIES. THE COLD FRONT EXTENDED FROM NORTHERN MISSOURI TO SOUTHEAST OKLAHOMA. THERE WAS A LINE OF THUNDERSTORM WHICH EXTENDED FROM NEAR THE GREATER CINCINNATI AIRPORT TO BOWLING GREEN. THE LINE OF STORMS ARE FORECAST TO CONTINUE TO MOVE TO THE EAST AND WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS. THE MAIN THREAT FOR TODAY IS FOR POTENTIALLY SEVERE THUNDERSTORMS TO MOVE ACROSS THE AREA DURING THE AFTERNOON AND EARLY EVENING. THERE IS A STRONG LOW LEVEL JET...PLENTY OF INSTABILITY...AND A FRONT TO HELP GENERATE SOME STRONG STORMS. THE LATEST NAM MODEL BUFR SOUNDINGS ARE SHOWING PARAMETERS THAT DECREASE THE POTENTIAL FOR SEVERE WEATHER. WE WILL HAVE TO CONTINUE TO MONITOR TO SEE IF THIS TREND CONTINUES. FOR NOW...WILL KEEP A CHANCE OF SEVERE THUNDERSTORMS IN THE FORECAST. A LOT WILL DEPEND ON WHETHER THERE WILL BE SOME CLEARING BEHIND THE STORMS WHICH ARE MOVING THROUGH THE AREA THIS MORNING. IF THERE IS SOME CLEARING AND HEATING...THEN THE LIKELIHOOD OF THE SEVERE STORMS DEVELOPING WILL INCREASE. IF THERE IS NO CLEARING...THEN THEY WILL NOT BE AS LIKELY TO OCCUR. THE HYDRO THREATS WITH THIS SYSTEM ARE FAIRLY LOW. EXPECT THE SOME DITCHES AND SMALL CREEKS TO RUN FULL NEAR THE HEAVIEST THUNDERSTORMS THIS AFTERNOON...HOWEVER SINCE THE SYSTEM IS MOVING THROUGH FAIRLY FAST...THE WIDESPREAD FLASH FLOODING POTENTIAL IS FAIRLY LOW. THERE WILL BE A SHORT BREAK FROM WET WEATHER ON THURSDAY AND THE THE NEXT SYSTEM WILL START MOVING INTO THE AREA NEAR DAWN ON FRIDAY. THE TEMPERATURES FORECAST STAYED CLOSE TO THE MODEL BLEND EXCEPT RAISED THE HIGHS FAVORING THE NAM MOS FORECASTS. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 315 AM EST WED FEB 29 2012 THE MODELS ARE IN GOOD AGREEMENT TO BEGIN THE PERIOD...FROM FRIDAY NIGHT THROUGH SUNDAY MORNING. AFTER MID MORNING ON SUNDAY...HOWEVER...THE ECMWF...GFS...AND CANADIAN MODELS ALL BEGIN TO DIVERGE. THE CANADIAN AND ECMWF ARE MUCH SLOWER WITH BRINGING AN UPPER LEVEL TROUGH ACROSS THE OHIO VALLEY THAN THE GFS. THE GFS MODEL IS TRYING TO BRING AN AREA OF PRECIPITATION ACROSS THE REGION SUNDAY AFTERNOON AND EVENING...WHILE THE OTHER WEATHER FORECAST MODELS ARE WAITING UNTIL SUNDAY NIGHT INTO MONDAY MORNING TO BRING RAIN OR SNOW TO EASTERN KENTUCKY. THE MODELS AGREE THAT A WAVE OF LOW PRESSURE...WITH AN ACCOMPANY AREA OF LOW PRESSURE ALOFT...WILL MOVE ACROSS THE OHIO VALLEY REGION SUNDAY AND SUNDAY NIGHT. WHERE THE MODELS DISAGREE IS WHEN ENOUGH MOISTURE WILL BE PRESENT TO ALLOW PRECIPITATION TO FORM IN THE WEAK UPSLOPE FLOW ASSOCIATED WITH THE WEATHER SYSTEM. WITH ALL THAT IN MIND...DECIDED TO INCLUDE A SLIGHT CHANCE OF RAIN OR SNOW SUNDAY AND SUNDAY NIGHT ACROSS THE AREA. AT THIS TIME CONFIDENCE IS LOW AS TO WHAT SORT OF WEATHER THE AREA WILL EXPERIENCE SUNDAY AND MONDAY. AS FOR FRIDAY NIGHT AND SATURDAY...THERE STILL APPEARS TO BE A HIGH LIKELIHOOD THAT SHOWERS AND STORMS WILL MOVE ACROSS CENTRAL AND EASTERN KENTUCKY AHEAD OF A FAIRLY POTENT COLD FRONT. THE LATEST MODEL SUGGESTED THAT HIGHER PRECIPITATION PROBABILITIES WERE REQUIRED...SO THE FORECAST WAS UPDATED TO REFLECT THAT CHANGE. MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE...AS ABUNDANT GULF OF MEXICO MOISTURE MOVES INTO THE AREA FROM THE SOUTH AHEAD OF THE APPROACHING FRONT. INSTABILITY WILL BE LIMITED FRIDAY NIGHT...BUT THERE SHOULD BE PLENTY OF LIFT AND MOISTURE AVAILABLE TO OVERCOME THAT...THEREFORE...STILL HAVE GOOD CONFIDENCE THAT THUNDER WILL OCCUR ACROSS THE AREA AS THE FRONT MOVES THROUGH. TEMPERATURES...WINDS...AND DEWPOINTS WERE IN GOOD SHAPE ALREADY WITH ONLY MINOR TWEAKS NEEDED HERE AND THERE. ALL IN ALL TEMPERATURES WILL MORE SPRING LIKE THAN WINTER LIKE ON SATURDAY...BEFORE COOLING OFF A BIT ON SUNDAY AND MONDAY. ANOTHER UNSEASONABLE WARM UP IS ON TAP FOR TUESDAY AND WEDNESDAY...WITH HIGHS IN THE UPPER 50S AND LOWERS 60S EXPECTED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1248 PM EST WED FEB 29 2012 LINE OF STRONG TO SEVERE STORMS APPROACHING THE TAF SITES. GUSTY WINDS LIKELY WITH SEVERE TURBULENCE...MICROBURSTS...LARGE HAIL AND VERY HEAVY RAIN. RADAR TRACKING WILL FCST THE LINE TO BE THROUGH THE TAF SITES...IF NOT THE MAJORITY OF ERN KY...BETWEEN 1 AND 2 UTC. BEHIND THE FRONT EXPECT RAPIDLY IMPROVING CONDITIONS TO VFR ALTHOUGH THERE MAY BE SOME GUSTY WINDS UNTIL NEARLY 6 UTC. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...DUSTY SHORT TERM...JJ LONG TERM....AR AVIATION...DUSTY
Hazardous weather outlook, Feb 29, 5:54 AM EST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 554 AM EST WED FEB 29 2012 KYZ052-060-085>088-104-106>120-011400- ROWAN-MENIFEE-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 554 AM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS...MAINLY DURING THE AFTERNOON HOURS. ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH WATER TO THE JACKSON WEATHER OFFICE. KYZ044-050-051-058-059-068-069-079-080-083-084-011400- FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...IRVINE...STANTON...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY 554 AM EST WED FEB 29 2012 ...TORNADO WATCH 46 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH WATER TO THE JACKSON WEATHER OFFICE. JJ/AR
In the hours before
Local storm report, Feb 29, 1:59 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
159 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG EZEL 37.89N 83.44W
02/29/2012 MORGAN KY TRAINED SPOTTER
LARGE LIMBS DOWN IN YARD. LIMBS DAMAGED GUTTERING ON
HOME. DAMAGED OCCURRED ON TABERNACLE RD.
&&
TBREWERSpecial weather statement, Feb 29, 1:59 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 159 PM EST WED FEB 29 2012 KYZ068-069-079-080-083>086-114-116-292000- MCCREARY-PULASKI-ROCKCASTLE-WAYNE-WHITLEY-LAUREL-KNOX-JACKSON-OWSLEY- CLAY- 159 PM EST WED FEB 29 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EST WEDNESDAY AFTERNOON... NORTHWESTERN KNOX... SOUTHERN JACKSON... NORTHEASTERN MCCREARY... SOUTHEASTERN OWSLEY... PULASKI... SOUTHERN ROCKCASTLE... NORTHERN WAYNE... NORTHWESTERN WHITLEY... NORTHWESTERN CLAY AND LAUREL. AT 159 PM EST...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM WITHERS TO 12 MILES WEST OF STEUBENVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF MOUNT VERNON TO 9 MILES WEST OF MONTICELLO...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TEMPLER AROUND 205 PM EST...WOOD CREEK LAKE AROUND 210 PM EST...WELCHBURG AROUND 215 PM EST...SOURWOOD AROUND 220 PM EST...FARISTON AROUND 225 PM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Local storm report, Feb 29, 2:20 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL RELIEF 37.95N 83.00W
02/29/2012 E1.00 INCH MORGAN KY TRAINED SPOTTER
&&
TBREWERLocal storm report, Feb 29, 2:23 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
223 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL BEATTYVILLE 37.58N 83.71W
02/29/2012 E0.25 INCH LEE KY TRAINED SPOTTER
&&
TBREWERLocal storm report, Feb 29, 2:31 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 6 NW PAINTSVILLE 37.88N 82.88W
02/29/2012 E1.00 INCH JOHNSON KY FIRE DEPT/RESCUE
&&
TBREWERLocal storm report, Feb 29, 2:36 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
236 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 WNW WEST LIBERTY 37.93N 83.32W
02/29/2012 M1.50 INCH MORGAN KY PUBLIC
&&
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 11:31 AM EST | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 6 hr |
| Feb 29, 12:45 PM EST | Tornado Warning | JKL | Estill, Menifee, Montgomery, Powell | 45 min |
| Feb 29, 12:49 PM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Magoffin, Menifee, Montgomery and 4 more | 6 hr |
| Feb 29, 1:18 PM EST | Tornado Warning | JKL | Menifee, Morgan, Powell, Wolfe | 27 min |
| Feb 29, 1:40 PM EST | Tornado Warning | JKL | Magoffin, Morgan | 35 min |
| Feb 29, 1:46 PM EST | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Magoffin, Morgan and 4 more | 5 hr |
| Feb 29, 1:59 PM EST | Tornado Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 31 min |
| Feb 29, 2:10 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more | 5 hr |
| Feb 29, 2:13 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Menifee, Morgan, Wolfe | 32 min |
| Feb 29, 2:19 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Jackson, Lee, Magoffin, Owsley, Wolfe | 41 min |
| Feb 29, 2:28 PM EST | Tornado Warning | JKL | Pulaski | 32 min |
| Feb 29, 2:33 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 42 min |
| Feb 29, 2:54 PM EST | Tornado Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 36 min |
| Feb 29, 2:58 PM EST | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 47 min |
| Feb 29, 3:10 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 50 min |
| Feb 29, 3:25 PM EST | Tornado Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 23 min |
| Feb 29, 3:31 PM EST | Tornado Warning | JKL | McCreary, Wayne | 29 min |
| Feb 29, 3:55 PM EST | Tornado Warning | JKL | McCreary, Wayne, Whitley | 35 min |
| Feb 29, 4:02 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 28 min |
| Feb 29, 4:18 PM EST | Tornado Warning | JKL | Bell, Knox, Whitley | 42 min |
| Feb 29, 4:25 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 35 min |
| Feb 29, 4:47 PM EST | Tornado Warning | JKL | Bell, Harlan, Knox, Leslie | 43 min |
| Feb 29, 4:50 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, McCreary and 2 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.